Duke Mathematical Journal

Conformal dimension does not assume values between zero and one

Leonid V. Kovalev

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the conformal dimension of any metric space is at least one unless it is zero. This confirms a conjecture of J. T. Tyson [23, Conj. 1.2]

Article information

Source
Duke Math. J. Volume 134, Number 1 (2006), 1-13.

Dates
First available in Project Euclid: 4 July 2006

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1152018503

Digital Object Identifier
doi:10.1215/S0012-7094-06-13411-7

Mathematical Reviews number (MathSciNet)
MR2239342

Zentralblatt MATH identifier
1104.28002

Subjects
Primary: 51F99: None of the above, but in this section
Secondary: 47H06: Accretive operators, dissipative operators, etc. 46B20: Geometry and structure of normed linear spaces

Citation

Kovalev, Leonid V. Conformal dimension does not assume values between zero and one. Duke Math. J. 134 (2006), no. 1, 1--13. doi:10.1215/S0012-7094-06-13411-7. http://projecteuclid.org/euclid.dmj/1152018503.


Export citation

References

  • S. Banach, Théorie des óperations linéaires, Chelsea, New York, 1955.
  • C. J. Bishop, A quasi-symmetric surface with no rectifiable curves, Proc. Amer. Math. Soc. 127 (1999), 2035--2040.
  • C. J. Bishop and J. T. Tyson, Conformal dimension of the antenna set, Proc. Amer. Math. Soc. 129 (2001), 3631--3636.
  • —, Locally minimal sets for conformal dimension, Ann. Acad. Sci. Fenn. Math. 26 (2001), 361--373.
  • M. Bonk and B. Kleiner, Conformal dimension and Gromov hyperbolic groups with $2$-sphere boundary, Geom. Topol. 9 (2005), 219--246.
  • M. Bourdon, Au bord de certains polyèdres hyperboliques, Ann. Inst. Fourier (Grenoble) 45 (1995), 119--141.
  • —, Immeubles hyperboliques, dimension conforme et rigidité de Mostow, Geom. Funct. Anal. 7 (1997), 245--268.
  • M. Bourdon and H. Pajot, Cohomologie $l_p$ et espaces de Besov, J. Reine Angew. Math. 558 (2003), 85--108.
  • G. David and T. Toro, Reifenberg flat metric spaces, snowballs, and embeddings, Math. Ann. 315 (1999), 641--710.
  • K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, 1985.
  • J. Heinonen, Lectures on Analysis on Metric Spaces, Universitext, Springer, New York, 2001.
  • J. Heinonen, P. Koskela, N. Shanmugalingam, and J. T. Tyson, Sobolev classes of Banach space-valued functions and quasiconformal mappings, J. Anal. Math. 85 (2001), 87--139.
  • W. Hurewicz and H. Wallman, Dimension Theory, Princeton Math. Ser. 4, Princeton Univ. Press, Princeton, 1941.
  • T. Iwaniec, private communication, October 2003.
  • S. Keith and T. Laakso, Conformal Assouad dimension and modulus, Geom. Funct. Anal. 14 (2004), 1278--1321.
  • L. V. Kovalev and D. Maldonado, Mappings with convex potentials and the quasiconformal Jacobian problem, Illinois J. Math. 49 (2005), 1039--1060.
  • P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge Stud. Adv. Math. 44, Cambridge Univ. Press, Cambridge, 1995.
  • P. Pansu, Dimension conforme et sphère à l'infini des variétés à courbure négative, Ann. Acad. Sci. Fenn. Ser. A I Math. 14 (1989), 177--212.
  • R. Rossi and G. Savaré, Tightness, integral equicontinuity and compactness for evolution problems in Banach spaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), 395--431.
  • H. L. Royden, Real Analysis, 3rd ed., Macmillan, New York, 1988.
  • J. Simon, Compact sets in the space $L^p(0,T;B)$, Ann. Mat. Pura Appl. (4) 146 (1987), 65--96.
  • P. Tukia and J. VäIsäLä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980), 97--114.
  • J. T. Tyson, Sets of minimal Hausdorff dimension for quasiconformal maps, Proc. Amer. Math. Soc. 128 (2000), 3361--3367.
  • —, Lowering the Assouad dimension by quasisymmetric mappings, Illinois J. Math. 45 (2001), 641--656.
  • J. VäIsäLä, Free quasiconformality in Banach spaces, I, Ann. Acad. Sci. Fenn. Ser. A I Math. 15 (1990), 355--379.; II, 16 (1991), 255--310.; III, 17 (1992), 393--408.
  • E. Zeidler, Nonlinear Functional Analysis and Its Applications, II/B: Nonlinear Monotone Operators, Springer, New York, 1990.